I go into a severe depressed state when I try to reduce my dose and I am unable to concentrate and have severe headaches and anxiety!!
What medication can you take to help with withdrawal from tramadol?
- 12 days ago by Claire 42
- 3 November 2018 (10 days ago)
- depression, headache, anxiety, pain, generalized anxiety disorder, tramadol, withdrawal, dosage, medication
Added 12 days ago:
I am desperate to kick this but o find it impossible to maintain a normal life (work, boyfriend, friends) whilst doing so ! My GP has been pretty useless :(
Hmm..that's interesting. Tramadol is used for moderate to severe pain. I took it briefly over the Summer for my pinched nerve and have been off since. If you have severe headaches and anxiety, has he/she mentioned a antidepressant to help manage anxiety? If you think your doctor is useless at this point, it may be time to change doctors who will have fresh eyes and better ideas for you! I know combining pain meds like that with antidepressants aren't safe; I think a different doctor can give you two different kinds of medications to help with each one, so that you'll feel better. Keep me posted!
Are you able to ask your Dr for a taper plan for the Tramadol? If not there are beta blockers like clonidine, which can be helpful for withdrawal symptoms (like the anxiety) but I would speak to your specialist about which ones are ok for you to take (not knowing your medical history).
Sorry to hear of this. You didn't mention your daily dosage of Tramadol but you could try Buspirone at 7.5 mg twice a day. Some studies indicate it is as effective as methadone -though it is much safer. Give it a few weeks to reach its peak effectiveness but it will have an immediate effect as well and you can begin tapering the tramadol as soon as you start the Buspirone.
All the best.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Nov 2011 • 2 answers
Posted 28 Oct 2013 • 13 answers
Posted 23 Dec 2014 • 5 answers
Posted 13 Jul 2016 • 2 answers
Posted 2 Aug 2016 • 1 answer